Journal of Applied Probability
- J. Appl. Probab.
- Volume 49, Number 3 (2012), 888-894.
A branching process for virus survival
Quasispecies theory predicts that there is a critical mutation probability above which a viral population will go extinct. Above this threshold the virus loses the ability to replicate the best-adapted genotype, leading to a population composed of low replicating mutants that is eventually doomed. We propose a new branching model that shows that this is not necessarily so. That is, a population composed of ever changing mutants may survive.
J. Appl. Probab., Volume 49, Number 3 (2012), 888-894.
First available in Project Euclid: 6 September 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Cox, J. Theodore; Schinazi, Rinaldo B. A branching process for virus survival. J. Appl. Probab. 49 (2012), no. 3, 888--894. doi:10.1239/jap/1346955342. https://projecteuclid.org/euclid.jap/1346955342